MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Vitreous Floaters (1866); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient (pt) that after the intraocular lens (iol) was implanted in the right eye (od), vision was clear, but metamorphopsia was experienced.Objects appeared ¿bulging,¿ looking closer and larger than they really were.Visual issues were first noticed the day after surgery, including varying sizes of waves in horizontal and vertical lines.The pt had no metamorphopsia prior to the initial surgery.The pt noted a large increase in floaters from what previously existed and other issues noted were ¿excessive blue shift¿ and overall look of an acrylic lens versus glass.The surgeon had difficulty removing the cataract and a non-johnson and johnson capsular tension ring was implanted.The pt reported no capsule tear.The surgeon determined that the zonules were too weak to support the bag in the pt¿s large eye, so the surgeon placed the iol in the ciliary sulcus.The iol ¿slipped¿ in the eye, noted on (b)(6) 2021, but no attempt was made to reposition it.The iol was explanted by a retina specialist (rs), who took over when it was decided a vitrectomy was needed.A non-johnson and johnson lens (model cz70bd, 10.0 diopter) was placed.The capsular tension was not removed.During the explant surgery, the rs used ¿the laser¿ on the retina in a few outer locations to ensure that the retina would not tear or detach.The pt has a history of epiretinal membrane (erm), which is ¿completely stable¿ with no changes.The rs thought the visual issues after surgery were due to the erm, however, did not know how or why the metamorphopsia was produced.The pt also has a history of one small outer retinal tear in the od, which was repaired via laser some years ago.The pt has follow-up visits in (b)(6) 2022 and (b)(6) 2022.No additional interventions are planned.No additional information was provided.
 
Additional Manufacturer Narrative
Concomitant medical product: capsular tension ring - bausch & lomb, model: ctr12r, serial number: (b)(4).(b)(4).The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13589143
Report Number3012236936-2022-00469
Device Sequence Number5951096
Product Code HQL
UDI-Device Identifier05050474528864
UDI-Public(01)05050474528864(17)260304
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030125
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceWhite